MAUDE Adverse Event Report: K2M, INC. CORPECTOMY CAGE WITH SET SCREW; SIZE 12X14MM, 18-21MM, 0°, 0-20°; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL

K2M, INC. CORPECTOMY CAGE WITH SET SCREW; SIZE 12X14MM, 18-21MM, 0°, 0-20°; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL
Model Number 7512-21421L0-G3
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the height locking set screw of a capri small expandable cage would not "torque out" during implantation.The surgeon removed the height locking set screw from the cage and then replaced it with a back-up height locking set screw but the same issue persisted.The surgeon then removed and replaced the cage with a back-up device.There were no adverse consequences to the patient and the procedure was completed successfully with a 10-minute surgical delay.This report captures the capri small expandable cage with height locking set screw.
 
Additional Manufacturer Narrative
The pre-staked set screw that came with the cage did not exhibit visible deformation.The cage housing had some discoloration from blood and tissue.The cage housing did not exhibit any apparent deformation.The threads of the height screw hole did not exhibit visible deformation or misalignment.For functional testing, a new, unused height screw that properly functioned with unused cages was tested with the returned corpectomy cage; the screw would not advance through the threads in the cage housing.The pre-staked set screw that came with the cage would also not advance through the threads in the cage housing.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this catalog number, no adverse trends were identified.The rep reported they believed that the surgeon had cross-threaded the screw and deformed the threads with force.The most likely root cause is cross-threading of the height set screw.The screw was likely cross-threaded and the threads of both the screw and the cage housing were deformed through the subsequent application of force.
 
Event or Problem Description

Brand Name
CORPECTOMY CAGE WITH SET SCREW; SIZE 12X14MM, 18-21MM, 0°, 0-20°
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE - CERVICAL
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14291916
Report Number3004774118-2022-00174
Device Sequence Number1660750
Product Code MQP
UDI-Device Identifier10888857522954
UDI-Public10888857522954
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7512-21421L0-G3
Device Catalogue Number7512-21421L0-G3
Device Lot NumberPAAH-477042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight138 KG